News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Shingles


 VictoriaCalder - Sun Oct 21, 2007 10:59 am

My Dad is aged 79 and has got shingles. As it is a Sunday I have been looking on the internet for treatment (he will go to the Doctors first thing Monday morning). The site I looked at recommends he takes antihistamine (medication for allergies, inc. hayfever - just in case you call it something else in the US!). Just want to know if he can take this as his current medication is :

2mg 1 daily perindopril tert-butylamine salt (Coversyl) for his heart;

50mg 2 daily lamotrigine for epilepsy; and

75mg of asprin.

Be grateful for a reply asap.
 Debbie Miller, RN - Sun Oct 21, 2007 1:59 pm

User avatar Here are the general categories of drugs that might interfere with antihistamines:
* sedatives or tranquilizers
* a prescription drug for high blood pressure or depression
Ask a doctor before use if he has:
* glaucoma or difficulty in urination due to an enlarged prostate gland
* breathing problems, such as emphysema, chronic bronchitis, or asthma
Avoid:
* alcohol, sedatives, and tranquilizers may increase drowsiness
* avoid alcoholic beverages
I see no known adverse reaction to the lamotrigine when I did a search for that information. I was not able to locate the heart medication by the name you have so it is probably not available in the U.S. Perhaps your pharmacist could check that one against antihistamines for any possible adverse effects by combining. You might find a pharmacist on Sunday and a local one would be able to find that particular drug.

My gut feeling is that he will be fine to take the antihistamine unless the hear medication is for blood pressure; then it could fall in the category listed above.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here